Cefdinir and rash

Common Questions and Answers about Cefdinir and rash

omnicef

I had an allergic reaction to the antiobiotic Cefdinir after taking it for 8 days, two 300mg capsules twice per day. On the 8th day, starting itching on my hands, feet, and had a rash on my back. Went to the immediate care center where they gave me a steroid, 60mg. prednisone once a day for 5 days to stop the itching and bring my immune system to normal. Also they told me to take 50mg of Benadryl to stop the itching. My reaction is to the penicillin found in the Cefdinir tablets.
I've been on several antibiotics (to include doxycyclene, bactrim, levaquin and cefdinir) and fluconazole, all of which have had no effect. The swelling seemed more aggravated with antihistamines (doxepin and allegra), and steriods (prednisone 20mg). I've had a CBC blood test which was in the normal range/ healthy.
It burned and itched and I went back to the doctor and he prescribed me Valtrex and Cefdinir. Went away for a week and came back. Began with lips swelling again and then sat night into sunday it started oozing. Sunday at 7am i went to the hospital and was prescribed valtrex, prednisone, and oh gosh i'm blanking on the other antibiotic. It went away and a week later I got a cold. Then (first time this happened) I noticed a white blister on the inside of my lip.
In clinical trials, 5093 adult and adolescent patients (3841 U.S. and 1252 non-U.S.) were treated with the recommended dose of cefdinir capsules (600 mg/day). Most adverse events were mild and self-limiting. No deaths or permanent disabilities were attributed to cefdinir. One hundred forty-seven of 5093 (3%) patients discontinued medication due to adverse events thought by the investigators to be possibly, probably, or definitely associated with cefdinir therapy.
i took him to the dr tuesday and he had a double ear infrceion. she put him on CEFDINIR and said there was a 5% chance hed have reation and wednesday (after 3 doses) he broke out in an awful rash. just like he did when he was 11 months old from the penicillin,. he is 2 and a half now. I took him to the dr and we stopped the medicine and i began the 4-6 hrs of benadryl i just want to know how long will he continue to break out? he goes between 6-8 hours and then will break out.
===================================== -- azithromycin and atovaquone (4 months) -- clarithromycin and cefdinir (5 months -- terminated due to edema) -- azithromycin and metronidazole [Flagyl] (4 months) -----two month drug holiday due to bad reaction to yeast-based probiotic----- ===================================== ... and there my chart stops, because I got bored filling it in, I guess. I took more abx, just didn't fill in the summary chart, but you get the drift. That was 7 years ago!
Also, how long will it take for the amoxicillin to be out of his system and for him to be rash free? I thought it would have only taken 24hrs for his rashes to go away and things would be back to normal. Does having a low grade temperature with the rashes be common because of the inflammatory process or should I be concerned and take him back to the doctor? If the rashes continues, will the doctor put him on a steroid medication?
A month ago, white spots appeared on the head of my penis. These spots are not raised at all and have not changed at all. They are the same texture as the surrounding area. It basically just looks like a discoloration under the skin. About 4 weeks after these spots appeared, my genitals started to itch, however this was also when the weather became much warmer.
sent me for a CT of sinus and it was clear. Sent me to an ENT - gave me nasal steroid and antihistamines. No help. Been doing saline irrigation, vitamins. Am now on Prednisone (steroid pills) for 6 days. After 1 and 1/2 days feel better and pressure is leaving but scared because I know after this 6 days I'll be back to where I was and I'm extremely run down and need to rebuild to fight whatever this is. Scheduled for allergy testing the end of the month.
Runny nose everyday, and bleeding daily in the summer. I also started to develop some skin rash this year. ...Anyway, a month ago one day I felt like there is a cotton ball stuffed in my right ear, or, sort of like water in my year I couldn't shake out. It gradually got worse and worse.
It will welt up and be painful and would remain for hours. You could basically draw on him and it would stay. 7 weeks later and rash and Dermatographism remain. He's extremely fatigued and unable to turn his head. Went to Dr and again said it was Ceftin allergy. It really does not make sense that this would continue so long. We are very confused and want some answers. His maternal grandfather was dx'd w lupus at age 30. I thought for sure this had to be the diagnosis.
Then on Monday morning he woke up had fever and rash on his face - took him to the dr that day and they prescribed amxicillin - Wednesday we went back to the dr and the amoxicillin didnt work, still had high fever, green discharge from his nose - then on wed he tested positive for STREP - they changed his antibiotics to cefdinir due to the amoxicillin not working - continued with cefdinir till friday - Friday went to the dr again he had hives on his body - but has indeed gotten a little better,
They stopped that antibiotic and switched me to cefdinir and the rash got worse. After weeks of agonizing pain from the itching and unsightly red patches covering me head to toe I went to a dermotologist, She advised me I have developed guttate psoriasis as a result from the strep throat. I've been doing light therapy for about 3 weeks now and have been using triamcinolone topical steroid and it doesn't seem to be getting any better.
I removed the tick and put it in a bag. I NEVER had a bulls eye rash. The site remained red for 2 weeks. I took my tick to the doctor and he said it was just irritated. He took my tick and stuck it in my chart. SO by the fall I am being sent from doctor to doctor.... my PCP feels that it may be MS..... the Neurologist says he can’t rule out ALS......Rheumatologist says it's vit D deficiency... Johns Hopkins said chronic fatigue or maybe fibro......
Well, I don't really have solid answers for you, but if knowing that you aren't alone in your doubts, concerns, questions and yet sort of feel like you should do it anyway because it not only "might" be Lyme it sounds more like it is all the time--that I can help you with. I didn't go all the way back to read your whole story, so I'm not sure how "not sure" you are about your Lyme diagnosis--but is your gut talking to you at all?
Unfortunately, the last time I had to use the albuterol treatments, my son was suspect of having an allergic reaction to the antibiotic that he was on (Cefdinir) for a bacterial infection in his middle ears (he had a rash on the inside of his legs and developed a chronic cough, which lead to severe asthma).
cefdinir) ----these were changed to: ---- Zithromax (generic: azithromycin) and ---- Flagyl (generic: metronidazole) BOTTOM LINE: there is NO 'standard' Lyme treatment, and do not try to self-medicate. Lyme is a serious ailment and must be diagnosed and treated by a competent MD. Sorry to lecture, but there are lots of people who don't want to deal with docs, and that way lies trouble -- Lyme treatment is *not* a do-it-yourself project ordered from the internet.
She has me pulsing on minoclyline, Cefdinir, Azithromycin, mepron, artemisinin and cyst buster hydroxychloroquine. She tells me she's working on attacking everything and will be changing things up often. I don't know if this helps you at all but I think most Dr.'s put some thought behind the treatment plans. Unfortunately, there are so many different ideas and none of them make sense to me:( Good luck on your journey and finding a Dr who listens!
perhaps take your tests to them and maybe it will get you some results and prescriptions to start. my man had lyme but caught it early ..he had the big rash and fever ..his regular MD is good and gave the doxy for a month... this was a year and a half ago and he is fine..
MedHelp Health Answers